OK bear with me on this. I am 46. I was diagnosed with low T about 7 years ago but ignored it. I just had it rechecked at it was worse. My total T was 180 and normal values are 240 to 800 according to my lab. So back in October I was started on 2.5 mg (2 pumps) of androgel. Level went up to 440 Total T. I pushed the doc to let me try 5g (4 pumps) so we can get into he high range. I have been on that now for 3.5 months Just got checked and my T was 785 and Ftrr T I believe 22.0 (very good). I fell GREAT!
But about 2 weeks ago he checks my blood pressure and it was 145/90. I also was experiencing some Tachardia (although I drink alot of espresso). SO I stopped the espresso and my heart rate is fine, but the BP is still hovering around 150/90. He did a BP test in his office yesterday as follows:
Laying down 142/76
M doc is a general intern. He said maybe we should stop the androgel and see if it lowers, or we could reduce the dose. I get the feeling he is not 100% sure either. I dont want to go on BP medicine, but I hate to go back to the way I was!
Yesterday and today I didnt take the androgel. I am already starting to feel foggy.
What should I do?
Try 2 pumps a day starting tomorrow?
conditions known to cause elevated blood pressure include anemia, fever, heart-valve problems, hyper- or hypothyroidism, elevated iron levels, and atherosclerosis. In each of these conditions, the body is trying to preserve perfusion. Thiamine (vitamin B1) deficiency also can cause hypertension. A patient should be routinely checked who develops elevated blood pressure for thiamine levels.
Medications are known to cause high blood pressure. The most commonly used medications known to cause elevated blood pressure are the nonsteroidal anti-inflammatory drugs such as Motrin. the No. 1 cause of hypertension is the overuse of non-steroidal anti-inflammatory drugs. Steroid use also can elevate blood pressure.
Eating a poor diet can predispose one to having hypertension. A poor diet also leads to obesity. Excess fat will require the body to increase the arterial blood pressure to feed blood to your tissues. Furthermore, a diet lacking healthy items will leave the body deficient in vital elements such as magnesium and potassium. A poor diet also results in nutritional deficiencies of thiamine, potassium, and magnesium. more than 75 percent of the patients are deficient in magnesium. only about 32 percent of the U.S. population meets the recommended levels for magnesium. Magnesium is known as nature’s antihypertensive mineral. take (100 to 400 mg/day) of magnesium to treat hypertension.
Potassium deficiency also occurs in a vast majority of people. Potassium is an essential micronutrient It helps to maintain fluid and electrolyte balance in the body. Most of the
body’s potassium is inside our cells. Foods rich in potassium include orange juice, bananas, avocados, rice, garlic, and apricots, as well as other fruits, vegetables, and meat.
with potassium. The most easily absorbable and effective form of potassium is potassium bicarbonate
The No. 1 cause of elevated blood pressure, however, is dehydration. Think about it. If you don’t drink enough water, your body will have less blood to pump to the tissues. In order to keep the tissues perfused, the body increases muscle tone around the arteries, which increases the blood pressure.
The answer to this problem is simple: Drink more water. How much? Take your weight in pounds, divide by two, and the resulting number is the amount of water in ounces you should ingest on a daily basis. If you drink substances that pull water out of the body, such as caffeinated and high-sugar drinks, you may need more water.
Drink 3 cups of Hibiscus tea per day can lower your Systolic pressure by as much as 7
Gymdandee gave you excellent advice. Wow! Drinking 6 espressos in one day is quite a lot. No wonder your blood pressure was high. Your really should try to cut back on those and drink a lot more water during the day.
yes he did check the pituitary. It was one or 2 points over, he said basically normal.
I believe I have had low T all my life. I have gynocomastia sice I was a teen. I remember as a child going for Testosterone injections (I was 8 years old). But only did it for a short time
Are you taking your BP on a home monitor? Are you taking it around the same time of day after sitting and resting for at least 5 minutes? BP can fluctuate though out the day and this is completely normal. But, your numbers are reading pre-hypertension to hypertension. Also, your heart rate is below normal on several of these readings. It should be between 60 and 100 at rest. If your Dr knows little about the Androgel effects can you see another one that does? Your numbers may be caused from this or it could be another reason. If you have pre-hypertension Drs normally want to try and control with it diet and exercise first. Have you cut back on the caffeine and started drinking more water yet?
Yes taking it on a home monitor, different times of the day but I make sure to sit and rest for 10 minutes or so before the reading.
Im not too worried about the pulse. I believe those low numbers were when I was lieing in bed and just got up with no stimulants.
When I was smoking I had a resting pulse of 80.
No coffee and resting it is usually mid 50s.
The other day in the doctors office I had tachardia over 110 per minute from drinking 6 espressos that afternoon.
Yes I am down to 1 cup of coffee a day and working on eliminating that soon too.
No I need to drink more water
Your taking your BP the right way. Have you went down on your dose of Androgel yet? You might want to consider this to see if your BP goes down. I would also recommend having some tests ran. Gymdandee gave you great advice as to why your BP might be running high. Look over his post again to see what tests you may need. Like potassium for instance. This is only my opinion and I'm not a Dr but I would look for any possible cause before starting meds. Of course you don't want to let this go on for too long because having high BP is not a good thing. Have you had any tachycardia since cutting back on the caffeine?
Good, I'm glad to hear the tachycardia is calming down. Some times we just have to make simple changes to find out what's going on.
What kind of work do you do, is it stressful? That might be causing the rise in BP. Like I said though, BP with fluctuate a lot through out the day. The best thing to do is either take it first thing in the morning or later in the evening after resting. The same time of day is usually best if you can do that.
Your numbers over the weekend are still running a little higher than normal so I'm wondering if the Androgel is causing this like you first mentioned. I'll do some research on it for you.
I would stop taking the androgel for a week or more and maybe try every other day, but the high blood pressure sounds really bad. Isn't 700 already in the normal range? I think HBP is one of the labeled side effects? I would definitely consult with an endocrinologist.
I was taking testim sometimes up to 4 tubes a day and noticed some palpitations or uncomfortable feeling of heart racing, but it didn't cause HBP for me. I'm not sure how much is safe. I'm also on prednisone and feel nauseous after taking vitamin B
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.